TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


General Health This forum is for any questions or concerns about your health and wellbeing.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Acerbated Offline
Member
Junior TeenHelper
****
 
Acerbated's Avatar
 
Name: Niki
Age: 26
Gender: Female
Location: Saskatoon

Posts: 281
Blog Entries: 1
Join Date: January 6th 2009

Question BC problems? - January 15th 2009, 08:00 PM

For the past ten months I've been on medication for menstrual problems: Linessa bc and novo naprox sodium, an anti-inflammatory. My last period before the meds was spent in my bathroom for five hours straight, puking and unmoved from the toilet for five hours. I was put on bc first for a few months, then the anti-inflammatory when I mentioned I had to overdose on Advil to be able to walk.

My periods used to be 7-9 days long with 2-3 of those being really heavy with extremely bad cramps [missing 2-3 days of school because of it], they shortened to 3 light days with a fourth of spotting, hardly any cramps. The past few months I've noticed my periods getting bad again. They're back to a week long and I find I have to double dose the naprox sodium, sometimes with help of more advil, just to be able to go to school without so much pain it effects my work.

Plus I'm now getting bad PMS, whereas I never used to get any until pretty much the night before I got my period. I get cramps for a week before, sometimes two weeks before I start bleeding. Also, not sure if it's relating to this, but I also seem to be more touchy during the time of PMS, crying for no reason at all. The past three days I've been an unbearable bitch to everybody and almost cried five times during school today. It was so bad the first day that during the ride to school, my mom turned around and took me home, told me to go to bed and wake up happy [usually when depressed, I just give up and go to bed]. I have noticed that in general my mood overall hasn't been the best, but these freakouts are definitely getting worse and more frequent.

Would there be any reason for the menstrual problems to be returning that you can think of? Do you think the mood swings would be related to the bc? I do have a history of depression, but it seems to be worse for no reason now.


Every time I try to give up, a little voice called hope says "one more try"
   
  (#2 (permalink)) Old
Stacey Offline
BrokenInsanity circa 2004
Regular TeenHelper
*****
 
Stacey's Avatar
 
Name: Stacey
Gender: Female
Location: Ontario, Canada

Posts: 365
Blog Entries: 1
Join Date: January 5th 2009

Re: BC problems? - January 15th 2009, 08:55 PM

I foud the following list of possible side effects of Linessa:
http://www.universaldrugstore.com/me...y/side-effects
Most if not every birth control pill has the ability to cause depression, and mood swings. If you're experiencing this now, it would probably be best for you to talk to your doctor as it may no longer be effective for you, and if it is causing depression it must be switched. Depression as a side effect is considered exteremely serious, so please talk to your doctor.


"Remember what you're worth
Remember you're worth fighting for
Remember you're not a punching bag
Remember you're not a doormat
Remember you are valuable
Remember you are repairable
Remember you matter
Remember they don't."

-jwh
Join date: 27th September, 2004.
   
  (#3 (permalink)) Old
Acerbated Offline
Member
Junior TeenHelper
****
 
Acerbated's Avatar
 
Name: Niki
Age: 26
Gender: Female
Location: Saskatoon

Posts: 281
Blog Entries: 1
Join Date: January 6th 2009

Re: BC problems? - January 15th 2009, 09:43 PM

I don't see why they need to use so many big words >___>; I had to look up most of it. But thank you :]

I had a freakout within the past month, I talked to my mom and she agreed to take me to the doctor to get some sort of anti-depressant, but I am thinking that for now just a change of bc would be in order. I'm not sure if it would be the bc or just life problems [which I seem to be having], but I appear to be reacting a lot more strongly than I normally would.

Would a change in bc brand prevent the menstrual problems coming back? I've been thinking of switching to depo to just rid myself of them all together, but my mother doesn't seem too pleased with that idea.


Every time I try to give up, a little voice called hope says "one more try"
   
  (#4 (permalink)) Old
Stacey Offline
BrokenInsanity circa 2004
Regular TeenHelper
*****
 
Stacey's Avatar
 
Name: Stacey
Gender: Female
Location: Ontario, Canada

Posts: 365
Blog Entries: 1
Join Date: January 5th 2009

Re: BC problems? - January 16th 2009, 07:48 AM

Your doctoer should be able to identify if the depression is a result of the birth control by closley monitoring you when you switch. Switching should help make your periods lighter and shorter again, yes, but everyone is different. It is often the case with certain birth control pills to become less effective over time; I have personally had to change once or twice as well. Your doctor will probably switch you as a first step and have you back about three months later (the time it takes for your body to get used to the new horomones) to check up on the depression and whether or not it's effective in terms of your periods once again.


"Remember what you're worth
Remember you're worth fighting for
Remember you're not a punching bag
Remember you're not a doormat
Remember you are valuable
Remember you are repairable
Remember you matter
Remember they don't."

-jwh
Join date: 27th September, 2004.
   
  (#5 (permalink)) Old
fallen fairy Offline
Member
Regular TeenHelper
*****
 
fallen fairy's Avatar
 
Name: Fairy
Age: 30
Gender: Female
Location: Somewhere over the rainbow

Posts: 428
Join Date: January 9th 2009

Re: BC problems? - January 17th 2009, 05:11 AM

I would go to the doctors, i had similar issues with birth control (i was on it partly for horrific periods and partly so well i didn't get pregnant to be honest lol)

the hmmm 2 i was on i had the most awful side effects like 2 week long periods when i could barely move, the 3rd was okay for a bit then i got properly like crazy really really moody wouldn't talk for days and now i'm on one thats great, loads of people have to swap pills a few times before their body fines one that it likes the levels of, so yeah

go to the doctors lol
   
  (#6 (permalink)) Old
Acerbated Offline
Member
Junior TeenHelper
****
 
Acerbated's Avatar
 
Name: Niki
Age: 26
Gender: Female
Location: Saskatoon

Posts: 281
Blog Entries: 1
Join Date: January 6th 2009

Re: BC problems? - January 17th 2009, 04:42 PM

I have an appt set up for Monday to refill my prescriptions so I will be talking to him about changing them as well :] Do you think he would put me on some sort of anti-depressant as well? Or just a change in bc to start with?


Every time I try to give up, a little voice called hope says "one more try"
   
  (#7 (permalink)) Old
Stacey Offline
BrokenInsanity circa 2004
Regular TeenHelper
*****
 
Stacey's Avatar
 
Name: Stacey
Gender: Female
Location: Ontario, Canada

Posts: 365
Blog Entries: 1
Join Date: January 5th 2009

Re: BC problems? - January 17th 2009, 05:32 PM

That is up to your doctor. He may just change your birth control pill to start, and see if that's the issue before starting anything like an anti-depressant. Which is normally what happens. It depends on your doctor and what he thinks will be best for you.


"Remember what you're worth
Remember you're worth fighting for
Remember you're not a punching bag
Remember you're not a doormat
Remember you are valuable
Remember you are repairable
Remember you matter
Remember they don't."

-jwh
Join date: 27th September, 2004.
   
Closed Thread

Bookmarks

Tags
problems

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.